Epilepsy Foundation

HI, just a quick question. My daughter(9 years old)  said something that concerned me and i wanted your opinion.  She was in class today and her vision went blurry and she said she couldnt see.. This has never happend before. Could this b a seizure? She came home super tired and grumpy.. I called her teacher and asked if she noticed anything and she said she did not.  thank you...

Views: 910

Replies to This Discussion

Does she see clouds or colors in her vision when it gets blurry?

 She said no... but i know when she has had migrains she will see colors...  

Migraines were exactly my thought.  I've heard many times that migraines and epilepsy go hand in hand.  That migraines are a form of epilepsy....or a symptom of.  Did it get better over time?  Could it be from her medication?  I was just reading over the drug fact sheet for Depakote and Lamictal today and one or both of them listed that as a side-effect.  She's not in the process of titrating up or changing meds is she?

My son's seizures are an abnormal eye movement with blurred vision and that is all that would happen with his seizures. Also, I know that a couple of the meds that we were recently considering switching over to have a little higher chances to cause blurred vision:  Tegretol and Vimpat.  I don't know if meds are a possibility in your situation. Hope this might help.

                      Jill

hi thanks for answering... She is on Keppra. She said that her vision got blurry all at once and then cleared up but says it is still not normal. I would think it is a migraine except her head did not hurt.. She has clonic tonic and parcial seizures...
 
Maria G said:

Migraines were exactly my thought.  I've heard many times that migraines and epilepsy go hand in hand.  That migraines are a form of epilepsy....or a symptom of.  Did it get better over time?  Could it be from her medication?  I was just reading over the drug fact sheet for Depakote and Lamictal today and one or both of them listed that as a side-effect.  She's not in the process of titrating up or changing meds is she?

Thank you for answering....  How quickly does his vision return to normal?  she still says that it is a little blurry... We are new to this she has her first seizure Christmas morning.. ended up having several (one right after another) b4 they could get her to stop with one lasting a little over 3 hours..  she has had both clonic tonic an parcials.. She is on keppra.. thanks
 
Jill said:

My son's seizures are an abnormal eye movement with blurred vision and that is all that would happen with his seizures. Also, I know that a couple of the meds that we were recently considering switching over to have a little higher chances to cause blurred vision:  Tegretol and Vimpat.  I don't know if meds are a possibility in your situation. Hope this might help.

                      Jill



amy n said:

Thank you for answering....  How quickly does his vision return to normal?  she still says that it is a little blurry... We are new to this she has her first seizure Christmas morning.. ended up having several (one right after another) b4 they could get her to stop with one lasting a little over 3 hours..  she has had both clonic tonic an parcials.. She is on keppra.. thanks
 
Jill said:

His vision is usually better as soon as the seizure is over, but I believe that his blurred vision is due to his abnormal eye movements (rt eye crosses usually and lt one "flickers")--they are obvious if you see them.  His seizures are simple partial and Keppra worked well for him when he was younger, but has produced alot of side effects this time around so we're switching over to Zonisamide.

My son's seizures are an abnormal eye movement with blurred vision and that is all that would happen with his seizures. Also, I know that a couple of the meds that we were recently considering switching over to have a little higher chances to cause blurred vision:  Tegretol and Vimpat.  I don't know if meds are a possibility in your situation. Hope this might help.

                      Jill

Does she watch much tv or play video games?

yes.. more TV than viedo games

After several months on meds my son started to have blurry or double vision before bouts of tiredness and he'd sleep it off. Sometimes after he "falls asleep" he convulses a little. If it happens again, I'd definitely let your neuro know. It's almost like once we get one type of seizure figured out, it comes out with another one.

Thank u.  SHe has to go back to the Neuro on the 28th for another eeg.. 

Limit her tv time to an hour in the morning, an hour in the after noon, an hour in the evening. However you have your schedule for her. The tv, computer monitors when on them or watching them too long plays with your mind and vision.  

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

July 2014
SMTWTFS
12345
6789101112
13141516171819
20212223242526
2728293031
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service